Alert archive / Ohio / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 5, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 9, 2015, 6:08 PM EDT for Trumbull County, Ohio. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2015, 6:08 PM EDT (22:08 UTC)
- Expired
- May 9, 2015, 6:22 PM EDT
- In force
- 14 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Trumbull County, OH
The radar
The Pittsburgh radar (KPBZ), 94 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 10.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 1679 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
093
WUUS51 KCLE 092208
SVRCLE
OHC155-092300-
/O.NEW.KCLE.SV.W.0005.150509T2208Z-150509T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
608 PM EDT SAT MAY 9 2015
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN TRUMBULL COUNTY IN NORTHEAST OHIO...
* UNTIL 700 PM EDT
* AT 605 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF CORTLAND...AND MOVING NORTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ORANGEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4124 8073 4150 8063 4150 8053 4147 8051
4119 8051 4118 8052
TIME...MOT...LOC 2208Z 200DEG 16KT 4130 8057
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
831
WWUS51 KCLE 092222
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
622 PM EDT SAT MAY 9 2015
OHC155-092232-
/O.CAN.KCLE.SV.W.0005.000000T0000Z-150509T2300Z/
TRUMBULL OH-
622 PM EDT SAT MAY 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TRUMBULL COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 4124 8073 4150 8063 4150 8053 4147 8051
4119 8051 4118 8052
TIME...MOT...LOC 2222Z 200DEG 16KT 4136 8054
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:49 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, May 9, 3:49 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 349 PM EDT SAT MAY 9 2015 .SYNOPSIS... A WEAK COLD FRONT WILL SLIDE INTO NORTHWEST OHIO TONIGHT AND LIKELY MOVE BACK NORTH AS A WARM FRONT ON SUNDAY. LOW PRESSURE FROM THE PLAINS STATES WILL TRACK ACROSS THE NORTHERN GREAT LAKES BY MONDAY. THE ASSOCIATED COLD FRONT WILL CROSS THE AREA MONDAY NIGHT WITH COOLER WEATHER RETURNING BY MID WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... A WEAK SURFACE WAVE TRACKING ACROSS LOWER MICHIGAN WILL ALLOW THE WEAKENING FRONT TO DRIFT INTO NORTHWEST OHIO TONIGHT...PERHAPS AS FAR SOUTH AS THE SOUTH SHORE OF LAKE ERIE BY DAYBREAK. ALSO...THE REMAINS OF A THUNDERSTORM COMPLEX FROM THIS MORNING...THE WEAKENING MCV... WILL SLIDE ACROSS THE MIDWEST THIS EVENING. THERE IS SLIGHTLY DEEPER MOISTURE AND INSTABILITY ACROSS THE WESTERN PART OF THE FORECAST AREA. THERE IS ALSO SOMEWHAT BETTER CONVERGENCE...AND THERE SHOULD BE A BETTER CHANCE OF SHOWERS/THUNDERSTORMS WEST OF I-71. WILL CALL IT "SCATTERED" ACROSS NORTHWEST OHIO THIS EVENING COMPARED TO CHANCE/SLIGHT CHANCE ELSEWHERE. IT WILL BE A WARM NIGHT WITH LOWS IN THE 60S. FORECAST LOWS WILL BE GENERALLY A DEGREE OR TWO ABOVE GUIDANCE. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/... NOT SURE HOW FAR THE COLD FRONT WILL SAG SOUTH EARLY SUNDAY. WITH LOW PRESSURE DEEPENING OVER THE PLAINS STATES WE WILL LIKELY SEE A WIND SHIFT FROM THE NORTHEAST NEAR LAKE ERIE REGARDLESS TO WHERE THE FRONT IS IN RESPONSE TO THE PRESSURE GRADIENT. THIS TYPE OF CONVERGENCE IS OFTEN SHALLOW SO THAT IT DOES LITTLE FOR THE INITIATION OF CONVECTION BUT OBVIOUSLY CAN MAKE FOR A COOLER DAY ALONG THE LAKE ERIE SHORE. THE RIDGE ALOFT WILL BEGIN TO WEAKEN THOUGH AND DEW POINTS WILL CONTINUE TO RISE AND WOULD EXPECT A CHANCE OF SHOWERS/STORMS JUST ABOUT ANYWHERE. PROBABLY NOT REALLY ANYTHING ORGANIZED. FORECAST POPS WILL BE "CHANCE"...QUITE A BIT LOWER THAN SOME OF THE GUIDANCE. THE UPPER TROUGH WILL FINALLY START TO LIFT OUT BY MONDAY AND THE SURFACE LOW AND FRONT WILL COME EAST. THE TIMING IS STILL A BIT UNCERTAIN. WILL HAVE AN INCREASING CHANCE OF SHOWERS/STORMS FROM WEST TO EAST MONDAY AFTERNOON/EVENING. IF THE FRONT ARRIVES QUICKLY ENOUGH THERE WOULD BE A CHANCE FOR SEVERE WEATHER. IF THE FRONT IS SLOWER...SOME OF THE MODELS SUGGEST LATER MONDAY NIGHT...THEN NOT AS MUCH OF A THREAT OF SEVERE STORMS. HIGHS MONDAY STILL ABOVE GUIDANCE AS THE AIR MASS SHOULD STILL BE UNSEASONABLY WARM. HIGHS GENERALLY 80 TO 85. BREEZY/WINDY AND COOLER TUESDAY. THERE MIGHT BE A LINGERING SHOWER EXTREME NE OH/NW PA EARLY. HIGHS CLOSER TO NORMAL...UPPER 60S AND LOWER 70S. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... UPPER LEVEL TROUGH WILL FINISH ROTATING EAST AND OUT OF THE AREA DURING THIS FORECAST PERIOD. UPPER LEVEL RIDGE WILL QUICKLY FOLLOW. SURFACE HIGH PRESSURE WILL BUILD EAST ACROSS THE GREAT LAKES KEEPING AN EXTENDED PERIOD OF DRY WEATHER GOING THROUGH THE END OF THE WORK WEEK. A POTENT LITTLE POSITIVE VORTICITY MAXIMUM WILL PUSH EAST AND BRING WITH IT A SWATCH OF MOISTURE INTO THE AREA FRIDAY EVENING. AT THE SURFACE...A WARM FRONT WILL LIFT NORTH ACROSS THE AREA BY SATURDAY MORNING SETTING UP A WARM SOUTHWEST FLOW INTO THE FORECAST AREA ONCE AGAIN. THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS LATE FRIDAY IN THE WEST AND OVER THE ENTIRE AREA ON SATURDAY. MOISTURE PUSHES EAST ON SUNDAY AND AS OF RIGHT NOW APPEARS THAT IT WILL BE DRY AND WARMER. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... SOME ACTIVITY BEGINNING TO DEVELOP OVER SOUTHERN INDIANA EXTENDING NORTHEAST INTO WEST CENTRAL OHIO. THIS ACTIVITY IS PROGGED TO MOVE NORTHEAST TOWARD FINDLAY AND TOLEDO. WILL BE KEEPING AN EYE ON THIS ACTIVITY FOR TIMING AND AREAL EXTENT. ANOTHER AREA OVER LAKE ERIE SOUTH TO BETWEEN MANSFIELD AND AKRON CANTON MOVING EAST AT THIS TIME. THIS ACTIVITY DEVELOPS AND QUICKLY WEAKENS SO NOT EXPECTING TOO MUCH OUT OF THIS AT THIS TIME. SOME MIST MAY FORM TOWARD SUNRISE BUT SHOULD NOT BE TO EXTENSIVE OR WORSE THAN MVFR. MAINLY MID LEVEL CLOUDS ON SUNDAY. WINDS WILL DIMINISH THIS AFTERNOON AND REMAIN FAIRLY LIGHT THROUGH THE PERIOD. .OUTLOOK...NON VFR POSSIBLE IN SHOWERS AND THUNDERSTORMS THROUGH MONDAY NIGHT. && .MARINE... LAKE ERIE IS EXPECTED TO RELATIVELY QUIET THROUGH MONDAY AS WARM AIR ADVECTION RIDES UP OVER THE LAKES COLD DOME THAT IS IN PLACE. HOWEVER...COLD FRONT PUSHES EAST OF THE AREA AND GRADIENT INCREASES OVER THE LAKE CAUSING WINDS TO INCREASE AS WELL. MAY NEED A SMALL CRAFT ADVISORY MONDAY NIGHT AND TUESDAY. POSSIBLE GALE FORCE WINDS MAY REACH THE EASTERN END OF THE LAKE TUESDAY AFTERNOON BUT COULD BE BRIEF. SO WILL BE KEEPING AN EYE ON THAT PERIOD. WINDS GRADUALLY DIMINISH TUESDAY NIGHT THROUGH THURSDAY AS HIGH PRESSURE BUILDS EAST ACROSS THE LAKE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KOSARIK NEAR TERM...KOSARIK SHORT TERM...KOSARIK LONG TERM...LOMBARDY AVIATION...LOMBARDY MARINE...LOMBARDY
Hazardous weather outlook, May 9, 3:59 PM EDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 359 PM EDT SAT MAY 9 2015 LEZ142>147-162>167-OHZ003-006>013-017>022-027>032-036>038-047-102000- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-LUCAS- WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-HANCOCK- SENECA-HURON-MEDINA-SUMMIT-PORTAGE-WYANDOT-CRAWFORD-RICHLAND-ASHLAND- WAYNE-STARK-MARION-MORROW-HOLMES-KNOX- 359 PM EDT SAT MAY 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-148-149-168-169-OHZ014-023-033-089-PAZ001>003-102000- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-ASHTABULA INLAND- TRUMBULL-MAHONING-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 359 PM EDT SAT MAY 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.